MAUDE Adverse Event Report: MEDCOMP 4FX50CM SGL PRO PICC CT-BASIC; PRO-PICC CT

MEDCOMP 4FX50CM SGL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17034101
Medical Device Problem Code Knotted (1340)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.We are currently waiting for the sample to be returned for evaluation.When the investigation is complete a final report will be submitted.
 
Event or Problem Description
The vessel was smoothly punctured and the guidewire was introduced.There was a little bit of resistance.They tried to retract the guidewire in order to reposition the needle a little bit closer to the vessel, but the guidewire wouldn't retract.The needle was removed, but the guidewire was stuck in the subcutaneous fat tissue of the patient.A small incision was made in order to remove the knotted guidewire.
 
Additional Manufacturer Narrative
Received a 0.018 guidewire for evaluation.A visual inspection revealed the guidewire to be kinked and bent at the tip.The device was forwarded to the device manufacturer for evaluation.Based on the investigation performed, it was determined that the product was made to specification.There were 7 sections along the guidewire where knotting might have occurred, however we are unable to determine the root cause of the event.Resistance met during insertion may be contributing factor.The instructions for use state "do not advance the guidewire or catheter if usual resistance is felt".

Brand Name
4FX50CM SGL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7337240
Report Number2518902-2018-00021
Device Sequence Number1095013
Product Code LJS
UDI-Device Identifier00884908033069
UDI-Public884908033069
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date08/28/2020
Device Model NumberMR17034101
Device Catalogue NumberMR17034101
Device Lot NumberMJKM040
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight88